Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 77, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 24, 2016, 3:08 AM CDT for Kay County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2016, 3:08 AM CDT (08:08 UTC)
- Expired
- Jun 24, 2016, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 102 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2424 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
428
WGUS54 KOUN 240808
FFWOUN
OKC071-241100-
/O.NEW.KOUN.FF.W.0077.160624T0808Z-160624T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
308 AM CDT FRI JUN 24 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL KAY COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 600 AM CDT
* AT 307 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN JUST EAST OF PONCA CITY. OVER 4 INCHES OF RAIN HAVE
ALREADY FALLEN AND ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS
EXPECTED OVER THE NEXT COUPLE OF HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PONCA CITY...MCCORD AND SOUTHWESTERN KAW LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3684 9695 3674 9690 3672 9692 3669 9693
3668 9693 3669 9700 3669 9702 3670 9704
3669 9706 3673 9708
$$
031 follow-up statement
513
WGUS74 KOUN 241055
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
555 AM CDT FRI JUN 24 2016
OKC071-241103-
/O.EXP.KOUN.FF.W.0077.000000T0000Z-160624T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAY OK-
555 AM CDT FRI JUN 24 2016
...THE FLASH FLOOD WARNING FOR EAST CENTRAL KAY COUNTY WILL EXPIRE AT
600 AM CDT...
MOST OF THE HEAVY RAINFALL HAS ENDED EAST OF PONCA CITY.
THEREFORE...FLASH FLOODING IS NO LONGER EXPECTED AT THIS TIME.
HOWEVER...MINOR FLOODING WILL LIKELY CONTINUE THROUGH THE EARLY
MORNING AS ADDITIONAL LIGHT TO MODERATE RAINFALL IS EXPECTED.
LAT...LON 3684 9695 3674 9690 3672 9692 3669 9693
3668 9693 3669 9700 3669 9702 3670 9704
3669 9706 3673 9708
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:40 AM CDT, 28 minutes earlier.
Area forecast discussion, Jun 24, 2:40 AM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Norman OK 240 AM CDT FRI JUN 24 2016 .DISCUSSION... Two areas of showers and thunderstorms continue across portions of northern OK late tonight. The first moved out of the high plains and into SW KS/NW OK and is being supported by the LLJ. The second is located from around Enid northeastward to Ponca City and is likely the result of fairly stout isentropic ascent along a remnant outflow boundary. This ascent is expected to continue through most of the night, which will likley result in significant localized flash flooding especially over Kay county where DP is estimating totals exceeding 4 inches already. The previously mentioned activity should wane during the late morning. Then, later this afternoon, isolated diurnal showers and thunderstorms may briefly return. The question is where exactly. For now it appears the most likely area will be across central OK where outflow boundaries will be present. It appears dry for most Saturday with the exception of northern OK again as a cold front approaches from the north. By Sunday afternoon, chances will increase a bit across most of the rest of the region as an upper low lifts out of west TX and the front stalls near the KS/OK border. Given the weak flow aloft, the main threat with this activity will be localized flooding. By early next week, a mid to upper trough will dig into the NW CONUS and the ridge will shift over the Rockies leaving our region in northerly flow aloft. Several mid to upper shortwave troughs are expected within this flow through next week, possibly continuing into next weekend, and will likely result in at least one complex of storms impacting the region before Friday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 94 74 94 75 / 20 0 0 10 Hobart OK 96 74 97 75 / 20 0 0 0 Wichita Falls TX 95 75 97 77 / 10 0 0 0 Gage OK 97 73 98 71 / 20 10 10 20 Ponca City OK 94 76 96 76 / 40 0 0 10 Durant OK 93 74 93 76 / 0 0 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/03
Hazardous weather outlook, Jun 23, 7:15 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 715 PM CDT THU JUN 23 2016 OKZ004>048-050>052-TXZ083>090-241000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 715 PM CDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS MAY MOVE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS EVENING...REACHING NORTHWESTERN OKLAHOMA MAINLY AFTER MIDNIGHT. OTHER WIDELY SCATTERED THUNDERSTORMS MAY FORM IN NORTHERN OKLAHOMA AND SOUTHERN KANSAS ALONG AND NORTH OF AN OUTFLOW BOUNDARY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OVER 45 MPH AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .HEAT... AFTERNOON HEAT INDEX VALUES WILL REACH 95 TO 105 ACROSS MUCH OF THE AREA FRIDAY THROUGH MONDAY. .THUNDERSTORMS... THUNDERSTORM CHANCES RETURN SUNDAY AND CONTINUE THROUGH WEDNESDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 23, 9:08 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 908 PM CDT THU JUN 23 2016 OKZ012-240230- GARFIELD OK- 908 PM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD COUNTY UNTIL 930 PM CDT... AT 907 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF DRUMMOND...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... ENID...WAUKOMIS...DRUMMOND AND VANCE AIR FORCE BASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3636 9786 3617 9792 3617 9809 3637 9810 TIME...MOT...LOC 0207Z 181DEG 9KT 3622 9803 11
Special weather statement, Jun 23, 9:29 PM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 929 PM CDT THU JUN 23 2016 OKZ012-240245- GARFIELD OK- 929 PM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD COUNTY UNTIL 945 PM CDT... AT 927 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DRUMMOND... MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... ENID...WAUKOMIS...LAHOMA...DRUMMOND AND VANCE AIR FORCE BASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3617 9792 3617 9807 3640 9810 3637 9787 TIME...MOT...LOC 0227Z 181DEG 8KT 3625 9802 11
Special weather statement, Jun 23, 10:44 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CDT THU JUN 23 2016
OKZ008-240430-
KAY OK-
1044 PM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KAY COUNTY UNTIL
1130 PM CDT...
AT 1042 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHILOCCO...
MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
PONCA CITY...NEWKIRK...KAW CITY...KILDARE...KAW LAKE...
HARDY AND CHILOCCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
IF ON OR NEAR KAW LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3675 9682 3674 9683 3675 9687 3675 9689
3668 9693 3669 9700 3699 9717 3700 9715
3700 9675
TIME...MOT...LOC 0342Z 318DEG 9KT 3696 9705
11Special weather statement, Jun 23, 11:34 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1134 PM CDT THU JUN 23 2016
OKZ008-240500-
KAY OK-
1134 PM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KAY COUNTY UNTIL
MIDNIGHT CDT...
AT 1132 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEWKIRK...
MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
SOME FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3674 9683 3675 9687 3675 9689 3668 9693
3669 9702 3670 9703 3669 9705 3700 9723
3700 9675
TIME...MOT...LOC 0432Z 324DEG 20KT 3686 9704
SIXSpecial weather statement, Jun 24, 2:08 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
208 AM CDT FRI JUN 24 2016
OKZ008-240745-
KAY OK-
208 AM CDT FRI JUN 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KAY COUNTY UNTIL 245
AM CDT...
AT 206 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHILOCCO...
MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3678 9677 3678 9679 3674 9712 3699 9711
3700 9699 3700 9688
TIME...MOT...LOC 0706Z 325DEG 5KT 3695 9703
MAXWELLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:08 PM CDT | Special Weather Statement | OUN | Garfield | 22 min |
| Jun 23, 9:29 PM CDT | Special Weather Statement | OUN | Garfield | 16 min |
| Jun 23, 10:44 PM CDT | Special Weather Statement | OUN | Kay | 46 min |
| Jun 23, 11:25 PM CDT | Areal Flood Advisory | OUN | Kay | 110 min |
| Jun 23, 11:34 PM CDT | Special Weather Statement | OUN | Kay | 26 min |
| Jun 23, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 45 min |
| Jun 23, 11:56 PM CDT | Flash Flood Warning | OUN | Kay | 9 hr |
| Jun 24, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| Jun 24, 2:08 AM CDT | Special Weather Statement | OUN | Kay | 37 min |
| Jun 24, 2:30 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Jun 24, 5:23 AM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.